MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM LCP PROXIMAL TIBIA PLATE8 HOLES/154MM-LEFT; PLATE, FIXATION, BONE

SYNTHES ELMIRA 4.5MM LCP PROXIMAL TIBIA PLATE8 HOLES/154MM-LEFT; PLATE, FIXATION, BONE
Model Number 240.041
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight not available for reporting.Device is not expected to be returned for manufacturer review/investigation.Device history records review was conducted.The report indicates that the: product manufacture date: 13-jan-2016.Product manufacture location: synthes(b)(4).A review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of 4.5mm lcp proximal tibia plate 8 holes/154mm-left (part number 240.041, lot number 9978805) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent removal of a tibia plate, four cannulated locking screws, and three cortex screws due to infection, inflammation, and nonunion on (b)(6) 2017.The hardware was originally implanted on (b)(6) 2017 during an open reduction internal fixation (orif) proximal left tibial plateau fracture.The patient failed to follow postoperative directions which included removing bandage too early postoperatively and walking on leg before he was directed to.The surgeon stated that the infection was due to the patient's noncompliance.The surgery was successfully completed with no delay.The patient outcome was reported as okay.This complaint is (3) devices 1 plate, unk cortex screws, unk locking screws.This report is 1 of 3 for (b)(4).

Brand Name
4.5MM LCP PROXIMAL TIBIA PLATE8 HOLES/154MM-LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6825934
Report Number3003506883-2017-10187
Device Sequence Number1324136
Product Code HRS
UDI-Device Identifier10886982164537
UDI-Public(01)10886982164537(10)9978805
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K052390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number240.041
Device Catalogue Number240.041
Device Lot Number9978805
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date08/28/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR